Okay, I've been using Retin-A-Micro, along with Plexion Clothes for almost 3 weeks now. It has done nothing but aggrivate my skin. First I was using it in conjunction with Duac Gel, like my dermatologist told me, but my face turned beat red for that whole week so I stopped using the Duac Gel. Then as I continued using the Retin-A-Micro, it would just continually peel my skin, like it has been doing. Like it would "try" to heal whatever marks I had, but when I would wake up the next morning to wash my face, all I kept doing was peeling the skin off again because it would just peel continually. Nothing is ever healing. I just keep peeling in the same spots that are trying to heal over and over again...
I'm due to see my Dermatologist on the 12th. I'm going to stop using the Retin-A-Micro as of tonight. I told him at my first appointment that I have sensitive skin but he didn't listen to me. Isn't there any creams or lotions I can use instead of harsh, peeling medicines like Retin-A-Micro? I honestly feel that the drying agent in this medicine is working against me. It's just not allowing my face to heal.
Am I wrong? Has anybody else used Retin-A-Micro and had similiar problems?
retin-a takes a lot longer than 3 weeks to work, and almost always, your acne will get worse before it gets better. It took me about 3 months and now my face is almost completely clear. Read the instruction booklet that came with your retin-a very carefully (i think it says 6-8 weeks to see results).
Last edited by tiggerbuddy; 09-02-2005 at 07:33 PM.
Well, I just switched to a new dermatologist today and he explained how Retanoids (like Retin-A and Tazorac) are supposed to be used. He told me there is an extended period of peeling for the first two weeks to four weeks when you're putting it on only once a day, and then he told me that when I stop peeling, I should start using it twice a day, sometimes three (as long as I don't burn from it). And I should peel more. The blackheads should start pushing out and soon there will be no more dead skin peeling off which he says is a main cause of my acne. Once I stop or breakout less and less, I am going to switch back to a very weak once a day, maybe once every two or three.
He really seemed convinced that this would be better than Accutane for me, and he said it's really not worth the dry lips, thinning hair, and possible liver damage that goes along with Accutane. I would really, really stick with it--he said 4-6 months for the FULL effect and full clarity of the skin.
Arg. I dunno guys. I'm telling you, I'm peeling way more than I should be. Like the first initial week-week and a half, I peeled naturally. Like it just naturally came off. It still sucked, but I know that's what it was supposed to do. It was a nice, shallow surface peeling of the skin. Now this is my third week, and I'm peeling horribly. Like deep, penetrating peeling, to where if it starts to peel, and when I peel it off, it leaves like a raw wound. And there's no way where I could not peel it off, because it just peels off that way anyway. I don't think that's normal.
did you follow the instructions COMPLETELY? Are you using a non-medicated cleanser and wearing an oil-free moisturizer with SPF during the day? Are you using only a pea-sized amount? If you have really sensitive skin, it's probably best to start out using it at night once every 3 nights, then gradually once every other night, and then every night.
I've been using StievaA (similar to RetinA) for about 5 weeks now and absolutely no improvement...i did peel and breakout for a couple weeks in there...now im back to just my usual pattern of a few new zits per morning...im going to take someones advice and start using it twice per day...then im going to up it to .1%, if there is no improvement by the 2-3 month part though, i give up.
See, my dermatologist didn't tell me any of that...Using a non-medicated cleanser and stuff..But I didn't use any of that to begin with. Just the Retin-A and a moisturizer because I needed it. And yes, I do have oily skin. I probably should've started off with every other day using it. Maybe I over used it? All I know is that I gave it up last night because I couldn't bare to put that on my face again. I used Proactive 's Repairing Lotion instead and it healed my skin so much being as it is a lotion. My skin feels soooo much better. I really don't think I can use it again. It hurts my face to much!
I used the retinA micro for 6 weeks about 3 times a week. I saw my derm and he told me to start using it every night. I started out with every other night, because I was still peeling after 6 weeks, 3 times a week. After 2 weeks of this my face was so dry. Very flakey skin with some patches of red. My eyes looked like I was 10 years older! I'm not putting it on my eyes, but somehow the medication is migrating to that area. Well, I stopped using it for 5 days and just used my clindagel and a good moisturizer (vanicream). My face looks pretty good now. I'm going to go back to using the retinA micro 2 times a week.
I think if your skin is peeling so much, red and raw, you are definately using it too often. I would say to wait a couple days until the reddness goes away and start back witih 2 times per week, or maybe every 4 days. When the skin is no longer flaking (a little bit that goes away with a moisturizer should be OK) move up to 3 times a week.
Oh, by the way, my acne has improved a lot. I no longer have any big pimples. One white head, 1 or 2 bumps that are still under the skin, and old marks. It really can help acne A LOT. I think that the derms push people to use it every night WAY to soon. Just my opinion. The turning point for me was about the 7th week. That is when things started to really improve.
I wouldn't give up on it completely, just use it less frequently.
Ok, I am going to give you advice that nobody gave me when I was using Retin-A Mirco. Don't use it full strength at first. I tried using full strength and my face was so red, dry and peeling. A dermatologist that was recommended by my grandparents said that at first you should mix it with your moisturizer/sunscreen at night. So take a pee size amount of Retin-A and a pee size amount of your moisturizer/sunscreen and mix them. Then apply. Let me tell you, within two weeks I could use Retin-A without mixing it and my face was fine.
I have been using Retin-A Micro at night and DUAC in the morning for six months and I am 95% clear. I only get a few pimples at my time of the month. This combination really works if you are patient. I had the hardest time the first three months. Then my face gradually calmed down and was clearing up. Like everyone says be patient, it does work.